Alert archive / North Carolina / River Flood Advisories in 2021

River Flood Advisory 2, NWS Wilmington, NC

January 1, 2021Pender County, North Carolina

NWS Wilmington, NC issued this river flood advisory at Jan 1, 2021, 10:18 AM EST for Pender County, North Carolina. It was in force for 41 hr.

The area

The outline as issued.

The facts

Issued
Jan 1, 2021, 10:18 AM EST (15:18 UTC)
Expired
Jan 3, 2021, 3:04 AM EST
In force
41 hr
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

County Pender County, NC

The radar

The Wilmington radar (KLTX), 85 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point N.E. Cape Fear River near Burgaw (BGWN7). The gauge peaked at 9.56 ft at Jan 4, 2021, 3:00 AM EST.

actionminormoderate68101201/0101/0201/0301/04
Action stage
7 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02108566, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

642 
WGUS82 KILM 011518
FLSILM

Flood Advisory
National Weather Service Wilmington NC
1018 AM EST Fri Jan 1 2021

...The National Weather Service in Wilmington has issued a Flood 
Advisory for the following rivers in North Carolina...

  Northeast Cape Fear River Near Burgaw affecting Pender County.

For the Northeast Cape Fear River...including Burgaw...elevated 
river levels are forecast.

Additional information is available at water.weather.gov/ahps2/index.
php?wfo=ilm

The next statement will be issued by this evening.

&&


NCC141-020930-
/O.NEW.KILM.FL.Y.0002.210101T1518Z-000000T0000Z/
/BGWN7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1018 AM EST Fri Jan 1 2021

The National Weather Service in Wilmington has issued a

* Flood Advisory for
  the Northeast Cape Fear River Near Burgaw.
* From this morning until further notice.
* At 9:30 AM EST Friday the stage was 7.9 feet.
* Advisory stage is 8.0 feet.
* Flood stage is 10.0 feet.
* Forecast...The river is expected to rise to 9.9 feet early 
  Wednesday morning. Additional rises are possible thereafter.
* Impact...At 10.0 feet, Minor flooding of roads in the River Bend 
  and River Birch subdivisions. Flooding of Croomsbridge Road begins 
  west of the bridge over the river.


&&

LAT...LON 3472 7798 3472 7786 3460 7776 3445 7779
      3444 7788 3457 7788

$$

IGB
4 follow-up statements
743 
WGUS82 KILM 020231 RRA
FLSILM

Flood Advisory
National Weather Service Wilmington NC
931 PM EST Fri Jan 1 2021

...The Flood Advisory continues for the following rivers in North 
Carolina...

  Northeast Cape Fear River Near Burgaw affecting Pender County.

For the Northeast Cape Fear River...including Burgaw...elevated 
river levels are forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at water.weather.gov/ahps2/index.
php?wfo=ilm

The next statement will be issued by Saturday morning.

&&


NCC141-022045-
/O.CON.KILM.FL.Y.0002.000000T0000Z-000000T0000Z/
/BGWN7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
931 PM EST Fri Jan 1 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Northeast Cape Fear River Near Burgaw.
* Until further notice.
* At 8:30 PM EST Friday the stage was 8.0 feet.
* Advisory stage is 8.0 feet.
* Flood stage is 10.0 feet.
* Forecast...The river is expected to rise to 9.8 feet Wednesday 
  morning. Additional rises are possible thereafter.
* Impact...Between 8.0 and 10.0 feet, Minor flooding of roads in the 
  River Bend and River Birch subdivisions occurs.


&&

LAT...LON 3472 7798 3472 7786 3460 7776 3445 7779
      3444 7788 3457 7788

$$

31
701 
WGUS82 KILM 021417 RRA
FLSILM

Flood Advisory
National Weather Service Wilmington NC
917 AM EST Sat Jan 2 2021

...The Flood Advisory continues for the following rivers in North 
Carolina...

  Northeast Cape Fear River Near Burgaw affecting Pender County.

For the Northeast Cape Fear River...including Burgaw...elevated 
river levels are forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at water.weather.gov/ahps2/index.
php?wfo=ilm

The next statement will be issued by this evening.

&&


NCC141-030830-
/O.CON.KILM.FL.Y.0002.000000T0000Z-000000T0000Z/
/BGWN7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
917 AM EST Sat Jan 2 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Northeast Cape Fear River Near Burgaw.
* Until further notice.
* At 8:30 AM EST Saturday the stage was 8.2 feet.
* Advisory stage is 8.0 feet.
* Flood stage is 10.0 feet.
* Forecast...The river is expected to rise to 9.8 feet Wednesday 
  morning. Additional rises are possible thereafter.
* Impact...At 10.0 feet, Minor flooding of roads in the River Bend 
  and River Birch subdivisions. Flooding of Croomsbridge Road begins 
  west of the bridge over the river.


&&

LAT...LON 3472 7798 3472 7786 3460 7776 3445 7779
      3444 7788 3457 7788

$$

HDL
393 
WGUS82 KILM 030129 RRA
FLSILM

Flood Advisory
National Weather Service Wilmington NC
829 PM EST Sat Jan 2 2021

...The Flood Advisory continues for the following rivers in North 
Carolina...

  Northeast Cape Fear River Near Burgaw affecting Pender County.

For the Northeast Cape Fear River...including Burgaw...elevated 
river levels are forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at water.weather.gov/ahps2/index.
php?wfo=ilm

The next statement will be issued by Sunday morning.

&&


NCC141-031930-
/O.CON.KILM.FL.Y.0002.000000T0000Z-000000T0000Z/
/BGWN7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
829 PM EST Sat Jan 2 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Northeast Cape Fear River Near Burgaw.
* Until further notice.
* At 7:30 PM EST Saturday the stage was 8.4 feet.
* Advisory stage is 8.0 feet.
* Flood stage is 10.0 feet.
* Forecast...The river is expected to rise above flood stage late 
  Monday evening and continue rising to a crest of 10.7 feet early 
  Wednesday afternoon.
* Impact...At 10.5 feet, Flood waters cause minor flooding of 
  Croomsbridge Road and Old Maple Hill Road. Some roads in River 
  Bend and River Birch subdivsions become impassable.


&&

LAT...LON 3472 7798 3472 7786 3460 7776 3445 7779
      3444 7788 3457 7788

$$

VAO
378 
WGUS82 KILM 030804 RRA
FLSILM

Flood Advisory
National Weather Service Wilmington NC
304 AM EST Sun Jan 3 2021

...The Flood Advisory is replaced with a River Flood Warning for the 
following rivers in North Carolina...

  Northeast Cape Fear River Near Burgaw affecting Pender County.

NCC141-030915-
/O.CAN.KILM.FL.Y.0002.000000T0000Z-210103T0804Z/
/BGWN7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
304 AM EST Sun Jan 3 2021

...The Flood Advisory for the Northeast Cape Fear River Near Burgaw 
has been replaced...

The Flood Advisory is replaced by a river flood warning for
  the Northeast Cape Fear River Near Burgaw.
* At 2:30 AM EST Sunday the stage was 8.6 feet.
* Flood stage is 10.0 feet.
* Forecast...The river is expected to rise above flood stage late 
  tomorrow evening and continue rising to a crest of 10.7 feet early 
  Wednesday afternoon.


&&

LAT...LON 3472 7798 3472 7786 3460 7776 3445 7779
      3444 7788 3457 7788

$$

MCK

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this river flood advisory went out at Jan 1, 9:59 AM EST, 19 minutes earlier.

Area forecast discussion, Jan 1, 9:59 AM EST, 19 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
959 AM EST Fri Jan 1 2021

.SYNOPSIS...
Periods of rain and showers will continue into the weekend, as
a series of low pressure systems track east along a stalled
frontal boundary. A cold front will move offshore Sunday,
ushering cooler air into the region through early next week.

&&

.UPDATE...
Dense Fog Advisory has been expired as visibilities recover
across the area. Still may see patchy fog that could lead to
travel difficulties. Showers will continue to develop in the
presence of isentropic lift over a shallow stable layer
reaching as far south as Charleston. Thunderstorms could develop
late this afternoon and evening as a warm front lifts northward
with a main threat of an isolated damaging wind gust.

&&

.NEAR TERM /THROUGH SATURDAY/...
Today we'll observe via ground-sensing networks, a near E to W
warm front boundary lifting north over NE SC and SE NC, perhaps
revealing itself loosely in reflectivity patterns in diurnal
mixing. Boundary may undergo a 'buckle' over far interior zones,
as wedge remnants resist what will be its inevitable demise in
hostile wind fields.

By midday said boundary will be swept north, as a moderately strong
cold front makes eastward progress into the Appalachians. This will
lift the rain focus northward, leaving us in a weakly forced warm
sector with only isolated activity in afternoon, mild, sweating
roads lingering.

This evening, frontal rain moves in with embedded heavy rainfall
crossing I-95 early evening, localized flooding needs a watch as
rain-rates may still be high. Greater instability may bring
'marginally' strong TSTMs over the NE SC interior between 5pm-11pm,
where helicity will be higher as well.

By the time the pre-frontal frontal boundary arrives at the coast
late tonight and stalls, it will arrive diurnally unfavored and far
removed from parent low, meaningful forcing. As a result, mainly
scattered showers as it reaches the inshore marine waters late
tonight and early Saturday.

A quiet Saturday as forcing leaves the boundary, but beyond this
period, a wave welling-up from the Gulf along the front will bring a
soaker later in the weekend.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
An upper low approaching late Saturday will lead to low pressure
development along the stalled front causing moderate rainfall
Saturday night. Isolated thunder is possible during the evening.
Lows Saturday night will be close to normal high temps for this
time of year...in the mid 50s due to clouds and rain. As the
surface low pulls to the northeast, the front will finally make
its way across the area and offshore Sunday leading to mid level
dry air moving in. Rain will clear up from west to east by
about midday. Highs Sunday in the low to mid 60s with deep
westerly flow. A second strong shortwave approaching Sunday
night could lead to scattered clouds that may hinder temps from
falling below 40 degrees.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Fair weather is expected through most of this period with
temperatures at or slightly above seasonal normals. A strong
upper low and the attendant surface feature could affect the
area late Thursday.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
With some exceptions, visibility restrictions are generally
starting to lift at this time. However, low stratus from the
warm front still keeps the terminals well into IFR restrictions,
and that is expected to continue for several more hours. As the
warm front continues to push to the north, may see the cloud
deck lift to MVFR this afternoon, with occasional showers. SSW
low-level wind shear at 20-40kts becomes a factor later this
afternoon, and continues well into the evening. As night falls,
inland terminals could see ceilings fall back into IFR once
again.

Extended Outlook...Unsettled pattern continues with potential
for MVFR-IFR through Sunday morning. Sea fog may affect KCRE
and KMYR prior to a frontal passage early Sunday.

&&

.MARINE...
Through Saturday...Near, but sub-SCA conditions, may worsen a bit
into Saturday as a frontal system draws near, and intermittent
SCA is possible through late Saturday. Marine VSBY will suffer
at times in rain and heavy showers, isolated TSTMs. S waves 3-5
feet every 6-7 seconds will dominate the sea-energy. Winds and
seas higher in and near showers and TSTMs. Sea fog and mist may
also pose a hazard as mild air continues to fan over the cooler
inshore waters, and a marine dense fog advisory is not out of
the question heading into the weekend.

Saturday night through Tuesday...Southwest flow around 10 kts
Saturday evening will increase to 15 to 20 KT overnight into
Sunday before becoming westerly during the day. 3 to 4 f seas
early Saturday evening will build to 3 to 6 FT by daybreak
Sunday and continue for much of the day. WNW winds 10-15 kts
Sunday night through Tuesday will allow seas to subside to 2 to
3 ft by Tuesday. Thunderstorms are possible Saturday night.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

SYNOPSIS...ILM
UPDATE...21
NEAR TERM...MJC
SHORT TERM...31
LONG TERM...31
AVIATION...IGB
MARINE...MJC/31
Hazardous weather outlook, Jan 1, 9:54 AM EST, 24 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
954 AM EST Fri Jan 1 2021

AMZ250-252-254-256-021500-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
954 AM EST Fri Jan 1 2021

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-110-SCZ054-056-021500-
Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry-
Coastal Georgetown-
954 AM EST Fri Jan 1 2021

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

Patchy sea fog possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105-107-109-021500-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-
954 AM EST Fri Jan 1 2021

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ017-023-024-032-033-039-055-058-059-021500-
Marlboro-Darlington-Dillon-Florence-Marion-Williamsburg-
Inland Georgetown-Central Horry-Northern Horry-
954 AM EST Fri Jan 1 2021

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...Today and tonight.

Strong TSTMs possible this evening along with periods of locally
heavy rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 31, 11:55 PM ESTDense Fog AdvisoryILMBladen, Brunswick, Columbus, New Hanover, Pender, Robeson10 hr
Jan 1, 10:20 AM ESTRiver Flood WarningILMBladen, Cumberland21 days
Jan 1, 2:46 PM ESTSmall Craft AdvisoryILM22 hr

Nearby

River Flood Advisories in North Carolina, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.